Alert archive / Georgia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 220, NWS Tallahassee, FL

August 13, 20185 counties in Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 13, 2018, 7:25 PM EDT for 5 counties in Georgia. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2018, 7:25 PM EDT (23:25 UTC)
Expired
Aug 13, 2018, 8:15 PM EDT
In force
50 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Baker County, GA, Colquitt County, GA, Dougherty County, GA, Mitchell County, GA, Worth County, GA

The radar

The Tallahassee radar (KTLH), 107 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 7:40 PM EDTTSTM WND DMG4 Ne Baconton, GATREE DOWN ACROSS STAGE COACH ROAD JUST SOUTH OF VINES ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2018-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1026 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2018-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1026 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1218 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

913 
WUUS52 KTAE 132325
SVRTAE
GAC007-071-095-205-321-140015-
/O.NEW.KTAE.SV.W.0220.180813T2325Z-180814T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
725 PM EDT MON AUG 13 2018

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Southeastern Dougherty County in southwestern Georgia...
  Northeastern Mitchell County in southwestern Georgia...
  Northeastern Baker County in southwestern Georgia...
  Northwestern Colquitt County in south central Georgia...
  Southwestern Worth County in south central Georgia...

* Until 815 PM EDT.

* At 725 PM EDT, a severe thunderstorm was located over Baconton, or
  8 miles southwest of Putney, moving east at 15 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Newton, Putney, Camilla, Baconton, Doerun, Sale City, Bridgeboro,
  Flint, Parkerville, Lester, Pritchetts, Poplar Arbor Church,
  Crestwood, Williamsburg, Greenough, Red Store Crossroads,
  Livingston, Ticknor, Minnesota and Laney.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3137 8437 3149 8426 3150 8416 3151 8390
      3116 8391 3120 8422 3125 8432
TIME...MOT...LOC 2325Z 289DEG 13KT 3138 8419 

HAIL...<.75IN
WIND...60MPH
 
$$

15-HARRIGAN
1 follow-up statement
586 
WWUS52 KTAE 140006
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
806 PM EDT MON AUG 13 2018

GAC007-071-095-205-321-140016-
/O.EXP.KTAE.SV.W.0220.000000T0000Z-180814T0015Z/
Dougherty GA-Mitchell GA-Baker GA-Colquitt GA-Worth GA-
806 PM EDT MON AUG 13 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DOUGHERTY...
NORTHEASTERN MITCHELL...NORTHEASTERN BAKER...NORTHWESTERN COLQUITT
AND SOUTHWESTERN WORTH COUNTIES WILL EXPIRE AT 815 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with this thunderstorm.

LAT...LON 3137 8437 3149 8426 3150 8416 3151 8390
      3116 8391 3120 8422 3125 8432
TIME...MOT...LOC 0006Z 289DEG 13KT 3133 8404 

$$

15-HARRIGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:32 PM EDT, 3 hours 53 minutes earlier.

Area forecast discussion, Aug 13, 3:32 PM EDT, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
332 PM EDT Mon Aug 13 2018

.NEAR TERM [Through Tonight]...

Convective coverage will continue to expand over the next few hours
as the seabreeze slowly pushes inland and boundary interactions
increase. With limited large-scale forcing, activity over land
should wind down quickly after 00Z, with the focus shifting offshore
overnight.

.SHORT TERM [Tuesday Through Wednesday Night]...

Weak mid level shortwave ridging will build in from the northwest
Gulf this period. A weak frontal boundary or trough will meander
over the area Tuesday and begin to dissipate Wednesday as the
ridging builds overhead. Moisture will remain plentiful, tho
depending on the frontal position Tuesday, a little drier air may
work into our extreme northern counties. PoPs for the next two
days will be around normal and expect the seabreeze to be active
each day. Highest PoPs favor the FL counties. Storms will develop
in the early afternoon then decrease by mid to late evening. Lows
will be in the mid 70s.

.LONG TERM [Thursday Through Monday]...

Mid level ridging will dominate through Friday at which time an
upstream trough will slowly deepen across the southeast and into
our area through Sunday. Seasonal PoP chances on Thursday and
Friday with a little higher PoPs heading into the weekend as the
trough works into the area. Highest chances will reside across
AL/GA closer to the trough. High pressure will build back in
beginning Monday with PoP chances slightly lower. Have high
temperatures slightly lower due to anticipated cloud cover and
rain chances. Readings will be around 90 degrees.

&&

.AVIATION [Through 18Z Tuesday]...

Scattered thunderstorms are expected through the afternoon hours.
KTLH and KVLD appear to have the best chance of being directly
impacted and have included tempo groups. Outside of thunderstorms,
VFR conditions with light winds will prevail.

&&

.MARINE...

Light south to southwest winds will prevail into the
weekend with low seas. Isolated to scattered thunderstorms are
expected with locally higher winds and seas in and around stronger
storms.

&&

.FIRE WEATHER...

Afternoon dispersion values will be low across portions of the local
region Tuesday and Wednesday. Otherwise, there are no other fire weather
concerns.

&&

.HYDROLOGY...

Most local rivers are steady or falling at this time. A few rivers
are in action stage. The wet pattern will continue through much of
the week. Rainfall totals of 0.5 to 1.5 inches are forecast forecast
through Thursday.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  90  73  90  73 /  30  60  30  60  10
Panama City   76  89  75  89  76 /  30  50  30  50  20
Dothan        73  91  73  91  73 /  40  50  30  50  20
Albany        73  92  73  91  73 /  30  40  20  60  20
Valdosta      72  91  72  91  73 /  30  60  30  60  10
Cross City    74  89  74  90  74 /  30  50  20  40  10
Apalachicola  77  88  76  88  77 /  30  50  30  50  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 1 AM EDT /midnight CDT/ Tuesday for
     Coastal Gulf.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Camp
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Camp
MARINE...Scholl
FIRE WEATHER...Barry
HYDROLOGY...DVD

In the hours before

Special weather statement, Aug 13, 6:17 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
617 PM EDT MON AUG 13 2018

GAZ147-148-161-132245-
Berrien GA-Lanier GA-Cook GA-
617 PM EDT MON AUG 13 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COOK...CENTRAL BERRIEN
AND NORTHERN LANIER COUNTIES UNTIL 645 PM EDT...

At 617 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lenox to 8 miles south of Willacoochee.
Movement was south at 10 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Nashville, Adel, Sparks, Ray City, Lenox, Meigs, Courthouse, Cottle,
Staunton, Berrien Co A/P, New Lois, Massee, Barneyville, Wagon Wheel,
Allenville, Weber, Laconte and Teeterville.

LAT...LON 3107 8331 3120 8348 3130 8346 3128 8304
      3123 8305 3122 8304 3121 8305 3119 8305
      3119 8298 3118 8297 3105 8297
TIME...MOT...LOC 2217Z 355DEG 11KT 3125 8337 3121 8303

15-HARRIGAN
Special weather statement, Aug 13, 6:29 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
629 PM EDT MON AUG 13 2018

GAZ127-146-132315-
Worth GA-Colquitt GA-
629 PM EDT MON AUG 13 2018

...SIGNIFICANT WEATHER ADVISORY FOR COLQUITT AND SOUTH CENTRAL WORTH
COUNTIES UNTIL 715 PM EDT...

At 629 PM EDT, Doppler radar was tracking a strong thunderstorm near
Doerun, or 10 miles northwest of Moultrie, moving south at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Moultrie, Norman Park, Doerun, Riverside, Schley, Funston, Minton,
Pineboro, Autreyville, Anderson City, Ticknor, Minnesota, Center
Hill, Spence Airport, South Moultrie, Sigsbee, Moultrie Municipal
A/P, New Elm, Bay and Murphy.

LAT...LON 3133 8396 3139 8381 3121 8362 3104 8377
      3104 8397
TIME...MOT...LOC 2229Z 344DEG 7KT 3130 8386

15-HARRIGAN
Special weather statement, Aug 13, 6:45 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
645 PM EDT MON AUG 13 2018

GAZ147-148-160-161-132330-
Berrien GA-Lanier GA-Lowndes GA-Cook GA-
645 PM EDT MON AUG 13 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COOK...SOUTHEASTERN
BERRIEN...NORTHEASTERN LOWNDES AND LANIER COUNTIES UNTIL 730 PM
EDT...

At 645 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ray City, or near Nashville, moving southeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Nashville, Lakeland, Valdosta, Ray City, Moody Air Force Base, Meigs,
Courthouse, Berrien Co A/P, Barretts, New Lois, Hansell, Allenville,
Weber and Teeterville.

LAT...LON 3086 8321 3116 8337 3126 8318 3122 8304
      3118 8305 3118 8297 3097 8297
TIME...MOT...LOC 2245Z 323DEG 11KT 3113 8325

15-HARRIGAN
Special weather statement, Aug 13, 6:46 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
646 PM EDT MON AUG 13 2018

GAZ123-125-144-132330-
Baker GA-Dougherty GA-Calhoun GA-
646 PM EDT MON AUG 13 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DOUGHERTY...NORTHEASTERN
BAKER AND EASTERN CALHOUN COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 730
PM EDT...

At 646 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Leary, or 12 miles east of Morgan, moving south at
5 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Albany, Leary, Walker, Red Store Crossroads, Bermuda, Holt and
Ducker.

LAT...LON 3162 8450 3160 8426 3136 8424 3137 8447
      3147 8458
TIME...MOT...LOC 2246Z 020DEG 6KT 3154 8439

15-HARRIGAN
Local storm report, Aug 13, 7:01 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
701 PM EDT MON AUG 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HEAVY RAIN       1 WNW I-75 AT EXIT 5    30.69N 83.24W
08/13/2018  M2.00 INCH       LOWNDES            GA   PUBLIC

            2.0 INCHES OF RAIN IN THE LAST 30 MINUTES.
            SOME MINOR LOCALIZED FLOODING.

0650 PM     HEAVY RAIN       1 SSE PANAMA CITY       30.16N 85.66W
08/13/2018  M2.87 INCH       BAY                FL   BROADCAST MEDIA

            WMBB REPORTS 2.87" RAINFALL TOTAL BUT 2.50"
            OF THAT FELL IN A 45 MINUTE WINDOW ENDING AT
            5:44PM CDT.

&&
Special weather statement, Aug 13, 7:10 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
710 PM EDT MON AUG 13 2018

GAZ125-127-144>146-140000-
Worth GA-Colquitt GA-Baker GA-Dougherty GA-Mitchell GA-
710 PM EDT MON AUG 13 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DOUGHERTY...
NORTHEASTERN MITCHELL...NORTHEASTERN BAKER...NORTHWESTERN COLQUITT
AND SOUTHWESTERN WORTH COUNTIES UNTIL 800 PM EDT...

At 710 PM EDT, Doppler radar was tracking a strong thunderstorm near
Baconton, or 8 miles southwest of Putney, moving east at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Newton, Putney, Baconton, Doerun, Sale City, Bridgeboro, Flint, Red
Store Crossroads, Livingston, Ticknor, Minnesota, Parkerville, Pecan
City, Lester, Pritchetts, Freeman, Poplar Arbor Church, Crestwood,
Williamsburg and Greenough.

LAT...LON 3132 8433 3151 8432 3153 8390 3122 8391
      3127 8427
TIME...MOT...LOC 2310Z 274DEG 14KT 3141 8422

15-HARRIGAN

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 3:48 PM EDTSpecial Weather StatementTAEThomas42 min
Aug 13, 4:40 PM EDTSevere Thunderstorm WarningTAEThomas26 min
Aug 13, 5:52 PM EDTSpecial Weather StatementTAECook38 min
Aug 13, 5:55 PM EDTSpecial Weather StatementTAEColquitt50 min
Aug 13, 6:17 PM EDTSpecial Weather StatementTAEBerrien28 min
Aug 13, 6:29 PM EDTSpecial Weather StatementTAEColquitt46 min
Aug 13, 6:45 PM EDTSpecial Weather StatementTAELanier45 min
Aug 13, 6:46 PM EDTSpecial Weather StatementTAEBaker44 min
Aug 13, 7:02 PM EDTAreal Flood AdvisoryTAEBerrien58 min
Aug 13, 7:10 PM EDTSpecial Weather StatementTAEMitchell50 min
Aug 13, 7:16 PM EDTAreal Flood AdvisoryTAEDougherty59 min
Aug 13, 7:21 PM EDTAreal Flood AdvisoryTAERandolph114 min
Aug 13, 7:45 PM EDTAreal Flood AdvisoryTAEBaker, Colquitt, Dougherty, Mitchell, Worth3 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.